Alert archive / Mississippi / Wind Advisories in 2014

Wind Advisory 1, NWS Jackson, MS

January 21, 201447 counties in Mississippi; 9 parishes in Louisiana; Ashley County, Chicot County, Arkansas

NWS Jackson, MS issued this wind advisory at Jan 21, 2014, 8:59 AM CST for 47 counties in Mississippi; 9 parishes in Louisiana; Ashley County, Chicot County, Arkansas. It was in force for 6 hr.

The area

The counties it named.

The facts

Issued
Jan 21, 2014, 8:59 AM CST (14:59 UTC)
Expired
Jan 21, 2014, 3:00 PM CST
In force
6 hr
Issued by
NWS Jackson, MS
All 58 counties

Ashley County, AR, Chicot County, AR, Catahoula Parish, LA, Concordia Parish, LA, East Carroll Parish, LA, Franklin Parish, LA, Madison Parish, LA, Morehouse Parish, LA, Richland Parish, LA, Tensas Parish, LA, West Carroll Parish, LA, Adams County, MS, Attala County, MS, Bolivar County, MS, Carroll County, MS, Choctaw County, MS, Claiborne County, MS, Clarke County, MS, Clay County, MS, Copiah County, MS, Covington County, MS, Forrest County, MS, Franklin County, MS, Grenada County, MS, Hinds County, MS, Holmes County, MS, Humphreys County, MS, Issaquena County, MS, Jasper County, MS, Jefferson County, MS, Jefferson Davis County, MS, Jones County, MS, Kemper County, MS, Lamar County, MS, Lauderdale County, MS, Lawrence County, MS, Leake County, MS, Leflore County, MS, Lincoln County, MS, Lowndes County, MS, Madison County, MS, Marion County, MS, Montgomery County, MS, Neshoba County, MS, Newton County, MS, Noxubee County, MS, Oktibbeha County, MS, Rankin County, MS, Scott County, MS, Sharkey County, MS, Simpson County, MS, Smith County, MS, Sunflower County, MS, Warren County, MS, Washington County, MS, Webster County, MS, Winston County, MS, Yazoo County, MS

The radar

The Jackson/Brandon,MS radar (KDGX), 32 km from the middle of the area, began a volume at 15:05 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Jackson, MS (KJAN), launched 12:00Z, 3.0 hours before the alert went out and 24 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 12:00Z on 2014-01-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jackson, MS at 12:00Z on 2014-01-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -80 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1526 m above ground
0-6 km bulk shear
47 kt
0-1 km storm-relative helicity
-80 m²/s²
0-3 km storm-relative helicity
14 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

319 
WWUS74 KJAN 211459
NPWJAN

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE JACKSON MS
859 AM CST TUE JAN 21 2014

...ELEVATED SUSTAINED AND GUSTY WINDS TODAY...

A TIGHT PRESSURE GRADIENT WITH A STRONG COLD FRONT AND GOOD MIXING
WILL ALLOW FOR ELEVATED SUSTAINED WINDS NEAR 20-25 MPH WITH GUSTS 
TO 30-40 AT TIMES ACROSS THE ENTIRE REGION THROUGH THIS AFTERNOON.
WINDS WILL DECREASE BY LATE AFTERNOON AS PRESSURE GRADIENT RELAXES.


ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074-
212100-
/O.NEW.KJAN.WI.Y.0001.140121T1459Z-140121T2100Z/
ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND-
MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-BOLIVAR-
SUNFLOWER-LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES-
CHOCTAW-OKTIBBEHA-WASHINGTON-HUMPHREYS-HOLMES-ATTALA-WINSTON-
NOXUBEE-ISSAQUENA-SHARKEY-YAZOO-MADISON MS-LEAKE-NESHOBA-KEMPER-
WARREN-HINDS-RANKIN-SCOTT-NEWTON-LAUDERDALE-CLAIBORNE-COPIAH-
SIMPSON-SMITH-JASPER-CLARKE-JEFFERSON-ADAMS-FRANKLIN MS-LINCOLN-
LAWRENCE-JEFFERSON DAVIS-COVINGTON-JONES-MARION-LAMAR-FORREST-
INCLUDING THE CITIES OF...CROSSETT...NORTH CROSSETT...HAMBURG...
WEST CROSSETT...DERMOTT...LAKE VILLAGE...EUDORA...BASTROP...
OAK GROVE...EPPS...LAKE PROVIDENCE...RAYVILLE...DELHI...
TALLULAH...WINNSBORO...JONESVILLE...HARRISONBURG...NEWELLTON...
ST. JOSEPH...WATERPROOF...VIDALIA...FERRIDAY...WEST FERRIDAY...
CLEVELAND...INDIANOLA...RULEVILLE...GREENWOOD...GRENADA...
VAIDEN...NORTH CARROLLTON...CARROLLTON...WINONA...EUPORA...
MABEN...MATHISTON...WEST POINT...COLUMBUS...ACKERMAN...WEIR...
STARKVILLE...GREENVILLE...BELZONI...ISOLA...DURANT...TCHULA...
LEXINGTON...PICKENS...GOODMAN...KOSCIUSKO...LOUISVILLE...MACON...
BROOKSVILLE...MAYERSVILLE...ROLLING FORK...ANGUILLA...
YAZOO CITY...RIDGELAND...MADISON...CANTON...CARTHAGE...
PHILADELPHIA...PEARL RIVER...DE KALB...SCOOBA...VICKSBURG...
JACKSON...PEARL...BRANDON...RICHLAND...FOREST...MORTON...NEWTON...
UNION...DECATUR...CONEHATTA...MERIDIAN...PORT GIBSON...
CRYSTAL SPRINGS...HAZLEHURST...WESSON...MAGEE...MENDENHALL...
TAYLORSVILLE...RALEIGH...BAY SPRINGS...HEIDELBERG...QUITMAN...
STONEWALL...SHUBUTA...FAYETTE...NATCHEZ...BUDE...ROXIE...
MEADVILLE...BROOKHAVEN...MONTICELLO...NEW HEBRON...PRENTISS...
BASSFIELD...COLLINS...MOUNT OLIVE...LAUREL...COLUMBIA...
WEST HATTIESBURG...LUMBERTON...PURVIS...HATTIESBURG
859 AM CST TUE JAN 21 2014

...WIND ADVISORY IN EFFECT UNTIL 3 PM CST THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 3 PM CST THIS AFTERNOON. 

* TIMING: 9AM THROUGH 3PM THIS AFTERNOON

* WINDS: SUSTAINED AT 20-25 MPH WITH GUSTS 30-40 MPH

* IMPACTS: DRIVING HIGH PROFILE VEHICLES COULD BE DANGEROUS AT TIMES
  ON EAST TO WEST ROADS AND COULD MAKE ANY WILDFIRE QUICKLY GET OUT
  OF HAND IF ONE WAS TO OCCUR. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

ALLEN
1 follow-up statement
428 
WWUS74 KJAN 212100
NPWJAN

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE JACKSON MS
300 PM CST TUE JAN 21 2014

...WIND ADVISORY SET TO EXPIRE AT 3PM...

THE TIGHT PRESSURE GRADIENT AND COLD FRONT RESPONSIBLE FOR THE STRONG
SUSTAINED AND GUSTY WINDS THIS MORNING AND EARLY AFTERNOON HAS
DECREASED AND THUS WILL ALLOW FOR THE WIND ADVISORY TO EXPIRE AT 3PM.
WINDS WILL CONTINUE ON THE DOWNWARD TREND THROUGH THE LATE AFTERNOON
AND EVEN GO CALM BY DAWN WEDNESDAY. 

ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074-
212200-
/O.EXP.KJAN.WI.Y.0001.000000T0000Z-140121T2100Z/
ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND-
MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-BOLIVAR-
SUNFLOWER-LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES-
CHOCTAW-OKTIBBEHA-WASHINGTON-HUMPHREYS-HOLMES-ATTALA-WINSTON-
NOXUBEE-ISSAQUENA-SHARKEY-YAZOO-MADISON MS-LEAKE-NESHOBA-KEMPER-
WARREN-HINDS-RANKIN-SCOTT-NEWTON-LAUDERDALE-CLAIBORNE-COPIAH-
SIMPSON-SMITH-JASPER-CLARKE-JEFFERSON-ADAMS-FRANKLIN MS-LINCOLN-
LAWRENCE-JEFFERSON DAVIS-COVINGTON-JONES-MARION-LAMAR-FORREST-
INCLUDING THE CITIES OF...CROSSETT...NORTH CROSSETT...HAMBURG...
WEST CROSSETT...DERMOTT...LAKE VILLAGE...EUDORA...BASTROP...
OAK GROVE...EPPS...LAKE PROVIDENCE...RAYVILLE...DELHI...
TALLULAH...WINNSBORO...JONESVILLE...HARRISONBURG...NEWELLTON...
ST. JOSEPH...WATERPROOF...VIDALIA...FERRIDAY...WEST FERRIDAY...
CLEVELAND...INDIANOLA...RULEVILLE...GREENWOOD...GRENADA...
VAIDEN...NORTH CARROLLTON...CARROLLTON...WINONA...EUPORA...
MABEN...MATHISTON...WEST POINT...COLUMBUS...ACKERMAN...WEIR...
STARKVILLE...GREENVILLE...BELZONI...ISOLA...DURANT...TCHULA...
LEXINGTON...PICKENS...GOODMAN...KOSCIUSKO...LOUISVILLE...MACON...
BROOKSVILLE...MAYERSVILLE...ROLLING FORK...ANGUILLA...
YAZOO CITY...RIDGELAND...MADISON...CANTON...CARTHAGE...
PHILADELPHIA...PEARL RIVER...DE KALB...SCOOBA...VICKSBURG...
JACKSON...PEARL...BRANDON...RICHLAND...FOREST...MORTON...NEWTON...
UNION...DECATUR...CONEHATTA...MERIDIAN...PORT GIBSON...
CRYSTAL SPRINGS...HAZLEHURST...WESSON...MAGEE...MENDENHALL...
TAYLORSVILLE...RALEIGH...BAY SPRINGS...HEIDELBERG...QUITMAN...
STONEWALL...SHUBUTA...FAYETTE...NATCHEZ...BUDE...ROXIE...
MEADVILLE...BROOKHAVEN...MONTICELLO...NEW HEBRON...PRENTISS...
BASSFIELD...COLLINS...MOUNT OLIVE...LAUREL...COLUMBIA...
WEST HATTIESBURG...LUMBERTON...PURVIS...HATTIESBURG
300 PM CST TUE JAN 21 2014

...WIND ADVISORY WILL EXPIRE AT 3 PM CST THIS AFTERNOON...

THE WIND ADVISORY WILL EXPIRE AT 3 PM CST THIS AFTERNOON. 

$$

ALLEN

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this wind advisory went out at Jan 21, 4:00 AM CST, 4 hours 59 minutes earlier.

Area forecast discussion, Jan 21, 4:00 AM CST, 4 hours 59 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
400 AM CST TUE JAN 21 2014

.SHORT TERM...TODAY THROUGH WEDNESDAY NIGHT...EXPECT DRY CONDITIONS
THROUGH THE SHORT TERM PERIOD. LATEST SATELLITE IMAGERY SHOWED A
COLD SURGE UPPER TROUGH PUSHING TOWARD THE REGION FROM THE MID TO
UPPER MISSISSIPPI VALLEY...CROSSING OVER THE OZARKS. THIS WAS
REFLECTED BY A STRONG COLD FRONT ON THE SURFACE PUSHING ACROSS THE
REGION. THE STRONG PRESSURE GRADIENT IN THE WAKE OF THE FRONT WAS
BRINGING SOME GUSTY NORTHWEST WINDS OF STRONG COLD AIR ADVECTION.
AREA RADARS WERE PICKING UP A NARROW LINE OF SHOWERS EXTENDING FROM
SOUTH LOUISIANA NORTHEASTWARD INTO PORTIONS OF SOUTH MISSISSIPPI.
EXPECT THE FINE LINE OF SPOTTY SHOWERS TO PUSH OUT OF THE REGION
ALONG THE FRONTAL BOUNDARY PRIOR TO 12Z. THIS WAS PICK UP BY THE
LOCAL AND NATIONAL WRF MODELS.

FOR TODAY IN THE WAKE OF THE STRONG COLD FRONT WILL BE THE GUSTY
NORTHWEST WINDS. THE WINDS WILL BE JUST BELOW WIND ADVISORY LEVELS
WITH THE HIGHEST GUSTS AROUND 35 MPH OVER THE MS RIVER...WHILE THE
REST OF THE REGION WILL HAVE GUSTS OF AROUND 25-30 MPH IN STRONG
COLD AIR ADVECTION. ON THE TEMPERATURE SIDE TEMPS WILL NOT RISE MUCH
TODAY ACROSS THE CENTRAL AND SOUTH BEFORE FALLING IN THE AFTERNOON.
IN THE NORTH TEMPS WILL BE STEADY IN THE MORNING BEFORE FALLING IN
THE AFTERNOON. EXPECT TEMPS TO BE FROM THE MIDDLE 30S NORTHWEST TO
THE MIDDLE 40S SOUTHEAST BEFORE FALLING INTO THE 30S AREAWIDE BY
LATE AFTERNOON. APPARENT TEMPERATURES WILL BE FROM THE LOWER 20S
NORTH TO THE LOW TO MID 30S SOUTH UNDER THE GUSTY WINDS BY MID
AFTERNOON. DEWPOINTS WILL BE FROM 11 TO 15 DEGREE RANGE.

FOR TONIGHT THE PRESSURE GRADIENT WILL RELAX AS THE UPPER TROUGH
AXIS MOVES EAST OF THE REGION. SURFACE HIGH PRESSURE WILL DEVELOP
ACROSS THE REGION AS THE WINDS WILL BECOME LIGHT AND VARIABLE.
THIS WILL PROVIDE EXCELLENT RADIATIONAL COOLING WITH LOWS FROM THE
UPPER TEENS TO THE LOWER 20S.

FOR WEDNESDAY AND WEDNESDAY NIGHT...THE UPPER FLOW WILL BECOME MORE
ZONAL DURING THE PERIOD AS A STRONG UPPER SHORT WAVE PUSHES SOUTH
ACROSS THE WESTERN US. SURFACE WINDS WILL SWITCH AROUND TO THE
SOUTHWEST DURING THE DAY. FOR WEDNESDAY NIGHT ANOTHER COLD
FRONT WILL PUSH THROUGH THE REGION FOR WEDNESDAY NIGHT INTO EARLY
THURSDAY. HIGHS ON WEDNESDAY WILL BE FROM THE LOWER 40S NORTH TO THE
LOWER 50S SOUTHWEST. LOWS FOR WEDNESDAY NIGHT WILL BE FROM THE
MIDDLE TO UPPER 20S. THE UPPER 20S WILL BE ACROSS THE SOUTHWEST
QUARTER OF THE REGION DUE TO SOME CLOUDS CROSSING THAT AREA DURING
THE NIGHT ACCORDING TO NAM CROSS SECTIONS.

AS FAR AS TEMPS ARE CONCERN WENT CLOSE TO THE NAM GUIDANCE./17/

.LONG TERM...THURSDAY THROUGH TUESDAY...COLDER THAN NORMAL THROUGH
MUCH OF THE LONG TERM PERIOD AND MOSTLY DRY. COME THURSDAY A POTENT
NORTHERN STREAM SHORTWAVE DROPPING THROUGH THE CENTRAL CONUS WILL
HELP DRIVE A 1048MB INTO THE PLAINS AND PUSH A STRONG COLD FRONT
SOUTH OF OUR CWA BY THURSDAY AFTERNOON. STRONG CAA IN THE WAKE OF
THE FRONT WILL RESULT IN HIGHS IN THE 30S ACROSS THE NORTHERN THIRD
OF THE CWA WITH THE REMAINDER OF THE CWA TOPPING OUT IN THE 40S. IN
THE NORTH WIND CHILLS WILL BE IN THE TEENS DURING THE MORNING HOURS.
MODELS HAVE TRENDED DRIER THURSDAY INTO THE FRIDAY. THE COLD FRONT
WILL BE MOSTLY DRY BUT A SECONDARY SHORTWAVE SWINGING ACROSS THE
SOUTHERN PLAINS WILL BRING A LOW CHANCE OF RAIN THURSDAY IN THE WEST
AS THE COLD AIR SURGES INTO OUR CWA. THE CHANCE OF RAIN LOOKS TO END
WELL BEFORE THE COLDEST AIR ARRIVES AND NO WINTRY MIX IS EXPECTED IN
OUR CWA. THE LARGE SURFACE HIGH WILL DROP OVER THE SOUTHERN PLAINS
AND RIDGE ACROSS THE NORTHERN PORTIONS OF OUR CWA THURSDAY NIGHT.
VERY COLD MORNING LOWS IN THE TEENS TO LOWER 20S ARE EXPECTED FRIDAY
MORNING. FRIDAY MORNING WILL BE THE COLDEST MORNING OF THE PERIOD.
ALTHOUGH RATHER COLD...RECORD LOWS RUN IN THE SINGLE DIGITS FOR
FRIDAY MORNING. A BROAD UPPER LEVEL TROUGH WILL CONTINUE OVER THE
EASTERN TWO THIRDS OF THE CONUS FRIDAY WHILE THE SURFACE RIDGE
SETTLES OVER THE GULF COAST STATES. DESPITE STRONG INSOLATION THE
HIGHWAY 82 CORRIDOR WILL STRUGGLE TO CLIMB ABOVE FREEZING FRIDAY
WITH LOWER 40S EXPECTED SOUTH. THE LARGE SURFACE RIDGE WILL WEAKEN
AND SHIFT SOUTH OVER THE NORTHERN GULF FRIDAY NIGHT. THIS WILL
RESULT IN A LIGHT SOUTHWEST WIND BY MORNING BUT LOWS IN THE EAST
WILL DROP BACK IN THE TEENS WITH LOW TO MID 20S ELSEWHERE. HARD
FREEZE CRITERIA MAY BE MET IN THE NORTH IF TEMPERATURES IN THE NORTH
DON'T EXCEED FREEZING FRIDAY. MILDER TEMPERATURES ARE IN STORE FOR
SATURDAY AFTERNOON AS MOST SITES CLIMB UP INTO THE 50S. DRY WEATHER
AND MODERATING TEMPERATURES ARE EXPECTED SATURDAY THROUGH SUNDAY BUT
ANOTHER COLD FRONT IS EXPECTED MONDAY BRINGING A REINFORCING SHOT OF
COLD DRY AIR FOR TUESDAY. /22/

&&

.AVIATION...A STRONG COLD FRONT WILL PUSH THROUGH THE REGION EARLY
THIS MORNING WHICH WILL LEAVE GUSTY NORTHWEST WINDS OF 20 TO 28 KNOTS
UNTIL AROUND 00Z WHEN WINDS BECOME LIGHTER. OTHERWISE EXPECT VFR
CONDITIONS THROUGH THE PERIOD./17/

&&

.PRELIMINARY POINT TEMPS/POPS...
JACKSON       41  20  47  29 /   0   0   0   8
MERIDIAN      44  21  45  28 /   1   0   0   6
VICKSBURG     42  22  49  30 /   0   0   0  10
HATTIESBURG   48  23  49  29 /   3   0   0   8
NATCHEZ       46  22  52  28 /   0   0   0  10
GREENVILLE    36  21  44  26 /   0   0   0   9
GREENWOOD     36  18  44  25 /   0   0   0   7

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...NONE.
LA...NONE.
AR...NONE.
&&

17/22/17
Hazardous weather outlook, Jan 21, 5:18 AM CST, 3 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
518 AM CST TUE JAN 21 2014

ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074-
221130-
ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND-
MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-BOLIVAR-
SUNFLOWER-LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES-
CHOCTAW-OKTIBBEHA-WASHINGTON-HUMPHREYS-HOLMES-ATTALA-WINSTON-
NOXUBEE-ISSAQUENA-SHARKEY-YAZOO-MADISON MS-LEAKE-NESHOBA-KEMPER-
WARREN-HINDS-RANKIN-SCOTT-NEWTON-LAUDERDALE-CLAIBORNE-COPIAH-
SIMPSON-SMITH-JASPER-CLARKE-JEFFERSON-ADAMS-FRANKLIN MS-LINCOLN-
LAWRENCE-JEFFERSON DAVIS-COVINGTON-JONES-MARION-LAMAR-FORREST-
518 AM CST TUE JAN 21 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
ARKANSAS...NORTHEAST LOUISIANA...CENTRAL MISSISSIPPI...NORTH
CENTRAL MISSISSIPPI...AND SOUTH CENTRAL MISSISSIPPI.

.DAY ONE...TODAY AND TONIGHT

NON THUNDERSTORM WINDS
RISK...LIMITED
TIMING...TODAY

FIRE WEATHER
RISK...LIMITED
TIMING...TODAY

NORTHERLY WINDS WILL INCREASE TO 15 TO 25 MPH WITH HIGHER GUSTS
BEHIND A COLD FRONT TODAY. THE INCREASING WIND COMBINED WITH DRY AIR
WILL RAISE FIRE DANGER CONCERNS...ESPECIALLY IN THE LATE MORNING AND
AFTERNOON. PERSONS IN THE ARKLAMISS SHOULD MONITOR ANY BURN BAN
INFORMATION FROM LOCAL OFFICIALS.

(WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=1
CONVERT URL ABOVE TO
LOWERCASE!)

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

A LIMITED FIRE DANGER RISK WILL CONTINUE WEDNESDAY AS DRY AIR AND
BREEZY CONDITIONS CONTINUE.

ARCTIC AIR WILL SURGE SOUTHWARD INTO THE AREA THURSDAY NIGHT. BRISK
NORTHERLY WINDS WILL COMBINE WITH THE VERY COLD AIR TO POTENTIALLY
PRODUCE WIND CHILL TEMPERATURES BETWEEN 9 AND 13 DEGREES. HARD FREEZE
CONDITIONS COULD DEVELOP OVER AT LEAST NORTHERN PORTIONS OF THE
ARKLAMISS THURSDAY NIGHT AND FRIDAY.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS IS NOT EXPECTED THROUGH NEXT MONDAY.

17

&&

...HAZARD LEGEND...

*NON-THUNDERSTORM WINDS*
EXTREME...SUSTAINED WINDS 50 MPH OR GREATER OR WIND GUSTS 65 MPH
 OR GREATER.
HIGH...SUSTAINED WINDS 40-49 MPH OR WIND GUSTS 58-64 MPH.
ELEVATED...SUSTAINED WINDS 30-39 MPH OR WIND GUSTS 45-57 MPH.
LIMITED...SUSTAINED WINDS 20-29 MPH OR WIND GUSTS 30 TO 44 MPH.

*FIRE WEATHER*
EXTREME...VERY STRONG WINDS IN EXCESS OF RED FLAG WARNING
 CONDITIONS COMBINED WITH LIMITED TO MODERATE HUMIDITY. FIRES
 WILL SPREAD QUICKLY AND SPOT FIRES ARE COMMON. FIRE CONTROL IS
 VERY DIFFICULT DUE TO STRONG WINDS.
HIGH...OPEN BURNING SHOULD NOT BE ATTEMPTED. HIGH WINDS AND
 EXTREME DRY PERIODS LEAD TO EXTREME BURNING CONDITIONS. OPEN
 FIRES CAN QUICKLY ESCAPE AND ARE VERY DIFFICULT TO CONTROL,
 EVEN FOR EXPERIENCED FIREFIGHTERS. CONDITIONS CAN MEET
 MINIMUM CONDITIONS FOR RED FLAG WARNINGS IN MOST CASES.
ELEVATED...ANY OPEN BURNING IS DISCOURAGED DUE TO INCREASED
 WIND AND LOWER HUMIDITY, EXCEPT BY EXPERIENCED FIRE
 PERSONNEL. INCREASING WINDS AND LOWER HUMIDITY CONTRIBUTE TO
 DRYING FUELS. FIRES ESCAPE CONTROL MORE EASILY AND
 CONTAINMENT IS DIFFICULT FOR INEXPERIENCED FIRE PERSONNEL.
 APPROACHING RED FLAG CONDITIONS.
LIMITED...OPEN BURNING IS USUALLY SAFE WITH PROPER CONTAINERS
 AND PRECAUTIONS UNDER LIMITED FIRE DANGER CONDITIONS.

...USEFUL WEATHER WEB PAGES (URLS)...

NWS JAN HOME PAGE...
   WWW.WEATHER.GOV/JAN
STAY AWARE, STAY SAFE NWS JAN BRIEFING PAGE...
   WWW.SRH.NOAA.GOV/JAN/?N=SAFE
FIND NWS JAN ON FACEBOOK...
   WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.JACKSONMS.GOV
FOLLOW NWS JAN ON TWITTER...
   @NWSJACKSONMS

...ADDITIONAL URLS FOR FIRE WEATHER ISSUES...

NWS JAN FIRE WEATHER PAGE...
   WWW.SRH.NOAA.GOV/JAN/?N=FIRE_WEATHER
MISSISSIPPI FORESTRY COMMISSION...
   WWW.MFC.MS.GOV/
SPC FIRE WEATHER OUTLOOK...
   WWW.SPC.NOAA.GOV/PRODUCTS/FIRE_WX/
NWS FIRE WEATHER PAGE...
   WWW.SRH.NOAA.GOV/RIDGE2/FIRE/

   PLEASE CONVERT ALL WEB ADDRESSES TO LOWER CASE BEFORE ENTERING!

Nearby

Wind Advisories in Mississippi, 2014Wind Advisories in Louisiana, 2014Wind Advisories in Arkansas, 2014Every wind advisory in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.